Member Login

Richard's Chatrooms

WANT TO CHAT? Try these times! 12:30 PM ET/9:30 AM PT 6:00 PM ET/3:00 PM PT 9:00-11:00 PM ET 6:00-8:00 PM PT RICHARD`S NEXT CHAT! AUDITORIUM Monday, April 27th 2015 8:15 ET/5:15 PT

Login To Chat
BUYERS BEWARING!

Saturday, 25 April 2015

In the case of the subject of today's message, I'd say that's a good thing.  And today's subject?  It's one I've visited before and won't stop visiting because it's just so important...weight-loss drugs.  So where does the "buyer's bewaring" part come in?  Well, as it turns out, the new drugs designed to suppress appetite, making patients feel full sooner, are selling much slower than expected.  And why is that, I wonder?  Well, concerns about cardiovascular-related side-effects are still lingering in people's minds, years after the complications caused by previous weight-loss drugs made for some pretty scary headlines.

Fen-phen was discovered to be linked to heart-valve damage for some patients.

 

I'm talking about medications like the fen-phen drug combination that enjoyed a few years of popularity back in the 90s.  It was later discovered to be linked to heat-valve damage for some patients.  (Boy, that sounds scary, doesn't it?)  Then along came Meridia, only a few years ago.  The drug's manufacturer withdrew it from the market in 2010 because one study showed it increased the risk of heart attack and strokes in patients.  So the headlines weren't getting any more comforting, were they?
 
Maybe those fairly recent headlines are why a new generation of weight-loss medications that suppress a patient's appetite, making them feel full faster, are facing some reluctance from the public.  Some of the new drugs haven't hit the pharmacies yet while some have.  Maybe you recognize these names: Qsymia, Belviz, Contrave.  Heard of them?  Well, those three are in drugstores already but, as I mentioned earlier, their sales have been slower than expected.  Some doctors say they generally appear to be "safe" but I wonder, did they not think the same about those other weight-loss drugs that didn't turn out NOT to be so safe after all?  (Hey, I'm just wondering!)
 
The FDA is requiring more proof that these weight-loss drugs won't cause cardiovascular problems.
 
 
Doctors are counting on the fact that the U.S. Food & Drug Administration is subjecting these new drugs to extra scrutiny before clearing them for sale to the public.  The FDA is requiring more proof that these drugs won't cause the kinds of cardiovascular problems that dogged those pills that came before them.  And while I appreciate the FDA taking that extra time to protect the public, I will always have my own reservations about tossing back a pill to help you toss off those extra pounds.
 
Each of the newest drugs work differently in the body.  But they all promise to suppress your appetite and make you feel full.  Their goal is to blunt the appetite and help patients stick to a weight-loss program.  Okay, fine.  But here's my argument: do you really need a pill to accomplish that?  The bottom line is that weight-loss drugs are effective only if the patient, (and here comes the main point), also makes lifestyle changes.  And see?  There's the hook.  It's the very same thing I've been telling you for over 40 years.  The most important key to successful weight-loss is the lifestyle changes a person makes.
 
Take control of your eating habits.  Eat the right foods in the proper portions.  Exercise daily to get your body burning those calories.  Do those three things and you can get rid of the extra pounds you've gained over the years.  And oh yes, keep your attitude strong and your mind made up that you CAN reach your weight-loss goals, too. 
 
Pop a pill to lose weight?  No thank you!
 
 
Pop a pill to lose weight?  For me, no thank you!  And I can tell you about thousands of success stories from people who've successfully lost weight and kept it off, without having to take even one pill to help them do it.
 
So, save your money, protect your good health and nix the pills.  Then, the only other thing you'll have to worry about losing is...that weight!
 
Love,